Alert archive / Massachusetts / Coastal Flood Statements in 2017
Coastal Flood Statement 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Jun 23, 2017, 3:58 PM EDT for 6 counties in Massachusetts. It took effect at Jun 23, 2017, 9:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 3:58 PM EDT (19:58 UTC)
- In effect from
- Jun 23, 2017, 9:00 PM EDT
- Expired
- Jun 24, 2017, 1:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WHUS41 KBOX 231958
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT FRI JUN 23 2017
MAZ007-015-016-019-022-024-240400-
/O.NEW.KBOX.CF.S.0012.170624T0100Z-170624T0500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
358 PM EDT FRI JUN 23 2017
...SPLASHOVER ON THE MOST VULNERABLE SHORELINE ROADS BETWEEN 10 PM AND 1 AM
TONIGHT...
* LOCATION...EAST COAST OF MASSACHUSETTS INCLUDING NANTUCKET.
* TIDAL DEPARTURE...AROUND OR JUST BELOW ONE HALF FOOT.
* TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN 10 PM AND 1 AM SATURDAY.
* COASTAL FLOOD IMPACTS...VERY MINOR INUNDATION OF THE TYPICAL MOST VULNERABLE
SHORELINE ROADS.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 10.3/10.8 0.8/ 1.3 0.0/ 0.5 2 NONE
24/12 PM 8.6/ 9.1 -1.0/-0.5 -0.2/ 0.2 2-3 NONE
25/01 AM 10.2/10.7 0.7/ 1.1 -0.2/ 0.2 2 NONE
25/01 PM 8.7/ 9.2 -0.9/-0.4 -0.2/ 0.2 2 NONE
26/01 AM 10.1/10.6 0.6/ 1.1 -0.2/ 0.2 1 NONE
GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 11.8/12.3 2.2/ 2.7 0.2/ 0.8 2-3 NONE
24/12 PM 9.9/10.4 0.4/ 0.9 -0.2/ 0.3 3 NONE
25/12 AM 11.4/11.9 1.9/ 2.3 -0.2/ 0.2 2-3 NONE
25/01 PM 9.9/10.4 0.4/ 0.9 -0.2/ 0.2 2 NONE
26/01 AM 11.3/11.8 1.8/ 2.2 -0.2/ 0.2 1-2 NONE
BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 12.1/12.6 2.0/ 2.5 0.0/ 0.5 1 MINOR
24/12 PM 10.4/10.9 0.2/ 0.8 -0.2/ 0.2 1 NONE
25/12 AM 12.0/12.5 1.9/ 2.3 -0.2/ 0.2 1 NONE
25/01 PM 10.5/11.0 0.4/ 0.9 -0.2/ 0.2 1-2 NONE
26/01 AM 11.9/12.4 1.8/ 2.2 -0.2/ 0.2 1 NONE
REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 12.2/12.7 2.2/ 2.7 0.2/ 0.8 1-2 NONE
24/12 PM 10.4/10.9 0.5/ 1.0 -0.2/ 0.3 2 NONE
25/12 AM 11.9/12.4 2.0/ 2.5 -0.2/ 0.2 1-2 NONE
25/01 PM 10.4/10.9 0.5/ 1.0 -0.2/ 0.2 1-2 NONE
26/01 AM 11.7/12.2 1.8/ 2.2 -0.2/ 0.2 1 NONE
SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 11.4/11.9 1.7/ 2.2 0.0/ 0.5 1-2 NONE
24/12 PM 9.7/10.2 0.0/ 0.5 -0.2/ 0.2 2 NONE
25/12 AM 11.3/11.8 1.6/ 2.0 -0.2/ 0.2 2 NONE
25/01 PM 9.8/10.3 0.1/ 0.6 -0.2/ 0.2 1-2 NONE
26/01 AM 11.3/11.8 1.6/ 2.0 -0.2/ 0.2 1 NONE
SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 11.9/12.4 1.6/ 2.0 0.1/ 0.6 2 NONE
24/12 PM 10.1/10.6 -0.2/ 0.2 -0.2/ 0.2 2 NONE
25/12 AM 11.8/12.3 1.5/ 2.0 -0.2/ 0.2 1-2 NONE
25/01 PM 10.2/10.7 -0.2/ 0.3 -0.2/ 0.2 1-2 NONE
26/01 AM 11.7/12.2 1.4/ 1.9 -0.2/ 0.2 1 NONE
PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/11 PM 12.5/13.0 2.3/ 2.8 0.2/ 0.7 2-4 NONE
24/12 PM 10.6/11.1 0.5/ 1.0 -0.2/ 0.2 3 NONE
25/12 AM 12.2/12.7 2.1/ 2.6 -0.2/ 0.2 2-3 NONE
25/01 PM 10.7/11.2 0.6/ 1.1 -0.2/ 0.2 1-2 NONE
26/01 AM 12.1/12.6 2.0/ 2.5 -0.2/ 0.2 1 NONE
CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 7.0/ 7.5 -0.8/-0.2 0.1/ 0.6 3 NONE
24/01 PM 5.4/ 5.9 -2.3/-1.9 -0.2/ 0.2 4-5 NONE
25/01 AM 6.8/ 7.3 -1.0/-0.5 -0.2/ 0.2 4 NONE
25/02 PM 5.5/ 6.0 -2.2/-1.8 -0.2/ 0.2 3 NONE
26/02 AM 6.7/ 7.2 -1.1/-0.6 -0.2/ 0.2 2 NONE
CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 5.1/ 5.6 0.6/ 1.1 0.2/ 0.8 2-3 NONE
24/01 PM 3.5/ 4.0 -1.1/-0.6 -0.2/ 0.2 3 NONE
25/01 AM 4.6/ 5.1 0.1/ 0.6 -0.2/ 0.2 3 NONE
25/02 PM 3.6/ 4.1 -1.0/-0.5 -0.2/ 0.2 2 NONE
26/02 AM 4.6/ 5.1 0.1/ 0.6 -0.2/ 0.2 1-2 NONE
BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/09 PM 3.6/ 4.1 1.6/ 2.0 0.2/ 0.8 2-3 NONE
24/09 AM 2.7/ 3.2 0.7/ 1.1 -0.2/ 0.3 2 NONE
24/10 PM 3.1/ 3.6 1.1/ 1.6 -0.2/ 0.2 1 NONE
25/10 AM 2.7/ 3.2 0.7/ 1.1 -0.2/ 0.3 1-2 NONE
25/10 PM 3.2/ 3.7 1.2/ 1.7 -0.2/ 0.3 1 NONE
26/11 AM 2.6/ 3.1 0.6/ 1.1 -0.2/ 0.2 1-2 NONE
WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
23/08 PM 6.0/ 6.5 1.7/ 2.2 0.5/ 1.0 2-3 NONE
24/09 AM 4.9/ 5.4 0.6/ 1.1 0.2/ 0.7 2 NONE
24/09 PM 5.4/ 5.9 1.1/ 1.6 -0.2/ 0.3 2 NONE
25/10 AM 4.7/ 5.2 0.4/ 0.9 -0.2/ 0.3 1-2 NONE
25/10 PM 5.4/ 5.9 1.1/ 1.6 0.0/ 0.5 1 NONE
26/11 AM 4.5/ 5.0 0.2/ 0.7 -0.2/ 0.2 1-2 NONE
NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 4.2/ 4.7 0.6/ 1.1 0.1/ 0.6 3 NONE
24/01 PM 2.8/ 3.4 -0.8/-0.2 -0.2/ 0.2 3 NONE
25/01 AM 3.9/ 4.4 0.2/ 0.8 -0.2/ 0.2 3 NONE
25/02 PM 2.8/ 3.4 -0.8/-0.2 -0.2/ 0.2 2-4 NONE
26/02 AM 3.9/ 4.4 0.2/ 0.8 -0.2/ 0.2 1 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 4.5/ 5.0 0.4/ 0.9 0.0/ 0.5 3-4 NONE
24/01 PM 3.4/ 3.9 -0.8/-0.2 -0.2/ 0.2 4 NONE
25/01 AM 4.4/ 4.9 0.2/ 0.8 -0.2/ 0.2 4 NONE
25/02 PM 3.4/ 3.9 -0.8/-0.2 -0.2/ 0.2 4 NONE
26/02 AM 4.2/ 4.7 0.2/ 0.7 -0.2/ 0.2 2 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
24/12 AM 3.2/ 3.7 1.8/ 2.2 0.2/ 0.7 3-4 NONE
24/01 PM 2.2/ 2.7 0.8/ 1.3 -0.2/ 0.2 5-6 NONE
25/01 AM 2.7/ 3.2 1.4/ 1.9 -0.2/ 0.2 6-7 NONE
25/02 PM 2.2/ 2.7 0.9/ 1.4 -0.2/ 0.2 5-6 NONE
26/02 AM 2.7/ 3.2 1.3/ 1.8 -0.2/ 0.2 4 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jun 23, 3:50 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 3:50 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
350 PM EDT Fri Jun 23 2017
.SYNOPSIS...
Mild, humid air continues into tonight out ahead of the
remnants of Cindy which will bring the threat of heavy rain and
possible flooding Saturday morning. A cold front will sweep the
remnants of Cindy out to sea through late Saturday, improving
overnight. Seasonably warm and less humid conditions Sunday
will be followed by cooler weather and few diurnally driven
showers/isolated thunderstorms Monday and Tuesday. A return to
summerlike warmth and humidity is expected by the end of the
work week.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
400 PM Update...
Clearing skies early this afternoon has resulted in CAPE values
increasing to over 2000 J/kg. This combined with shear values of 30-
35 kts and low level lapse rates near 8 C/km has resulted in a few
scattered showers. Current Dynamics and SPC meso-analysis indicates
that the main risk could be heavy rain and gusty winds. Skinny CAPE
and inverted V soundings would also indicate the potential for wet
microburst. While most of the region will remain dry this afternoon,
the risk for isolated showers will continue through the evening.
While risk is low, cannot rule out a quick spin-up as dewpoints are
in the 70s. However appears the better helicity and 0-1 km shear
will be southwest of the area. Something to watch over the next few
hours.
While it is difficult to pin where exactly and strong storm will
develop, believe the CT valley will be the area to watch over the
next few hours, esp with the help of the terrain.
This evening...
Warm, moist southwest flow will continue across the region this
evening into the overnight hours. PWAT values are increasing to 2
inches as tropical airmass continues to pool into southern New
England. Biggest question is shower potential for this evening.
Increasing LLJ at 925 mb as well as lingering instability should be
enough will to trigger scattered showers and thunderstorms across
the region. This is support in the hi-res guidance and the latest
HRRR.
Otherwise a muggy evening is on tap for the region as dewpoints
remaining in the 70s. Will have to watch for fog develop along the
south coast.
&&
.SHORT TERM /MIDNIGHT THROUGH 6 PM SATURDAY/...
After midnight into Saturday...
*** Increasing localized flood potential for southern New England ***
Active weather pattern for tonight and for the first half of tomorrow
as southern New England remains in the warm sector for this period.
Overnight lows will remain mild, dropping into the upper 60s to low
70s. This may result in another round of fog and stratus with the
highest confidence across the south coast once again. May need to
watch for a possible dense fog advisory as surface dewpoints will
be in the 70s. Muggy to start the day tomorrow but depending on how
quickly the front will push through, the later half of the day will
begin to improve. Highs will remain in the mid 80s.
Biggest focus is on precipitation potential for this time period.
Increasing moisture will begin to pool into the area with PWAT values
increasing to above 2.5 inches by tonight. This tropical moisture
from Cindy will push PWAT near 3 to 4 STD above normal. In fact,
moisture flux values at 850 mb during this timeframe is nearing
4 STD above normal. Thus within any heavy shower, the potential
for flooding rains is possible.
Models are struggling with the placement of the axis of heavy
precipitation as there are several features to note. Aside from the
approaching front out west, a LLJ will be across the southeast
portion of the area. However, the higher instability values will be
across the western half of the area. If both of these features
could align, then we could see widespread heavy rainfall. But
because there is some separation, believe that the threat is more
localized. Again the heavy rainfall axis amongst the guidance are
in different locations, but there is agreement that the potential
for over 1.5 to 2 inches. If this falls in just a few hours, then
flash flooding is possible. Best timing for this to occur will be
after midnight and into Saturday morning.
Cold front will begin to sweep through the region on Saturday.
The latest hi-res guidance is a lot slower than synoptic models so
have blended the forecast down the middle. More widespread showers
and embedded thunderstorms are anticipated along the frontal
passage. Convection along the front continues to be a possibility
especially across eastern MA during the late morning hours. CAPE
values will be near 1000 J/kg with 40 kts of 0-6 km shear. The
caveat is poor lapse rates and the bulk of the moisture will be
pushing offshore. One thing to watch for is the potential for a
quick spin-up thanks to the Tropical airmass with 70F dewpoints and
lower LCLs. Hodographs do show some helicity and good 0-1 km shear.
The Frontal system should push through by Saturday afternoon
resulting in clearing skies and drier air as westerly flow takes
hold.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Seasonably warm/less humid Sun with a spot shower/t-storm possible
* A few showers/iso t-storms possible Mon/Tue but not a washout
* Below normal temps Mon/Tue return to summerlike readings Thu/Fri
Details...
Saturday night...
Dry and a much less humid airmass will work into the region behind
Saturday's cold front. This should allow low temps to fall into the
50s across many outlying locations, to between 60 and 65 in some of
the urban centers.
Sunday...
A pleasant end to the weekend across southern New England. 850
temps between +11C and +12C should allow highs to reach into the
lower to middle 80s in most locations, but dewpoints in the 50s will
make it feel much more comfortable outside. Mainly dry weather
anticipated, but approaching shortwave may be enough to trigger an
isolated shower/t-storm or two by mid-late afternoon across the
interior.
Monday and Tuesday...
Anomalous upper trough/cold pool aloft overhead will result in
slightly below normal temps with comfortable humidity levels. Highs
mainly in the 70s are expected both days. The cold pool
aloft/shortwave energy will result in the potential for a few
diurnally driven showers/isolated thunderstorms both days. Not
expecting a washout by any means, but the main risk for any activity
will be during the afternoon/early evening hours.
Wednesday...
Axis of upper trough will probably have shifted to the east of the
region. This should allow temps to warm a few more degrees than
Mon/Tue and result in mainly dry weather. However, if trough ends up
slower than currently expected there would be the risk for a few
more showers/isolated thunderstorms.
Thursday and Friday...
Upper trough lifts northeast of the region with rising height
fields. This should result in a warming trend for the end of the
work week, with a return to summerlike warmth and humidity.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...Moderate confidence.
Today...
VFR for most of the region with iso MVFR within any shower/TSRA.
Stratus and fog will overspread the south coast closer to
sunset.
Tonight into Saturday...
MVFR-LIFR CIGs with MVFR-IFR VSBYs with BR/FG. Scattered SHRA/TSRA
tonight approaching from the West, with more widespread
potential Saturday morning. Improving conditions from west to
east around midday ahead of a wind shift from the W. Prior to
the wind shift will continue to see SW winds with potential
gusts 25 to 30 kts LLWS possible for SE coastal terminals as is
some embedded TSRA. Improving towards evening to low-end VFR /
SKC.
KBOS Terminal...High Confidence. VFR today with gusty SW winds
up to 25 kts, lower CIGs into this evening with increasing
rain/thunder chances.
KBDL Terminal...VFR CIGs today with blustery SW winds that will
lower into evening prior to onset of RA/+RA.
Outlook /Saturday Night through Wednesday/...
Saturday night through Wednesday...High confidence. Mainly VFR
conditions other than a few mainly diurnally driven showers and
perhaps isolated t-storms.&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Saturday/...
SW winds continue to gust up to 25 to 30 kts through early
tomorrow prior to a cool frontal passage. Waves building around
5 to 7 feet on the waters as the remnants of Cindy are advected
NE across the waters around the morning hours. Prior to and
during this time, likely to be either a combination of low
clouds and fog with visibility down to a quarter mile or less
possible. Improving late Saturday as winds become westerly while
beginning to diminish along with wave action.
Outlook /Saturday Night through Wednesday/...
Saturday night through Wednesday...Moderate to high confidence.
Quiet boating weather overall during this time period. A few hours
of near shore lower 20 knot wind gusts and choppy seas are possible
on both Sun and Mon afternoons.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are rather high through this weekend during the
night time cycles. Boston has a 12.3 ft tide just before midnight
tonight, a 12.4 ft high tide around midnight Sat night and 12.2 ft
just after midnight Sun night. While, offshore winds are forecast
current conditions suggest a 0.4 surge which will result in
minor splashover. Thus will go ahead an issue a coastal flood
statement for tonight's high tide.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 3 PM EDT Saturday for ANZ231>234.
Small Craft Advisory until 9 PM EDT this evening for ANZ230-
236.
Small Craft Advisory until 8 PM EDT Saturday for ANZ235-237-
250-254>256.
&&
SYNOPSIS...Frank/Dunten
NEAR TERM...Dunten
SHORT TERM...Dunten
LONG TERM...Frank
AVIATION...Frank/Dunten
MARINE...Frank/Dunten
TIDES/COASTAL FLOODING...StaffHazardous weather outlook, Jun 23, 3:52 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 352 PM EDT Fri Jun 23 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-242000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 352 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms with brief torrential rainfall may pose a very localized flood threat late tonight into early Saturday afternoon. In addition, an isolated strong to severe thunderstorm is possible into early Saturday afternoon but widespread severe weather is not expected. In addition, the threat of visibility down to a quarter mile or less continues for communities across southeast New England. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms with brief torrential rainfall may pose a very localized flood threat late tonight into early Saturday afternoon. In addition, an isolated strong to severe thunderstorm is possible into early Saturday afternoon but widespread severe weather is not expected. In addition, the threat of visibility down to a quarter mile or less continues for communities across southeast New England. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-242000- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 352 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. There continues to be a threat of locally dense fog across the waters with visibility down to a quarter mile or less at times later tonight into early Saturday afternoon. There also is the low risk for a few strong thunderstorms with gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There continues to be a threat of locally dense fog across the waters with visibility down to a quarter mile or less at times later tonight into early Saturday afternoon. There also is the low risk for a few strong thunderstorms with gusty winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 23, 1:43 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
143 PM EDT FRI JUN 23 2017
MAZ005>007-013>016-231830-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-Western Essex MA-
Southeast Middlesex MA-
143 PM EDT FRI JUN 23 2017
...Strong Thunderstorm in northeastern Worcester...north central
Norfolk...Suffolk...Essex and Middlesex Counties...
At 143 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Maynard to Dedham. Movement was northeast at 40
mph.
Winds in excess of 40 mph will accompany with these storms.
Locations impacted include...
Boston, Lowell, Cambridge, Quincy, Lynn, Newton, Lawrence,
Somerville, Framingham, Haverhill, Waltham, Malden, Brookline,
Medford, Revere, Peabody, Methuen, Arlington, Everett and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4274 7077 4267 7070 4269 7065 4264 7056
4256 7066 4255 7076 4247 7082 4244 7091
4241 7090 4242 7095 4235 7093 4218 7115
4241 7158 4270 7137 4270 7129 4274 7124
4274 7119 4281 7116 4281 7107 4286 7101
TIME...MOT...LOC 1743Z 216DEG 34KT 4242 7147 4227 7119
BelkLocal storm report, Jun 23, 2:00 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
LARGE TREE LIMB DOWN BLOCKING MOST OF A ROADWAY
0143 PM TSTM WND DMG NATICK 42.28N 71.35W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN AT WORCESTER STREET AT LYNDON. TREE AND WIRES
DOWN AT MERRIAM AT BACON STREET.
0145 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON CLEARWATER STREET BLOCKING ROAD
&&
KABLocal storm report, Jun 23, 2:04 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
204 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE LIMB DOWN ON POWER LINES AT CROYDON AND EDGEWATER
STREETS
&&
KABLocal storm report, Jun 23, 2:29 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON BEDFORD STREET
0207 PM TSTM WND DMG WOBURN 42.49N 71.16W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON ELISA BY WINDSOR STREET. TREE
AND WIRES DOWN ON PROSPECT AT HIGH STREET.
0209 PM TSTM WND DMG WOBURN 42.49N 71.16W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON A CAR ON HIGH STREET
0209 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON A HOUSE
0211 PM TSTM WND DMG WINCHESTER 42.45N 71.15W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DONW ACROSS ROAD ON PARK AVENUE
0212 PM TSTM WND DMG WOBURN 42.49N 71.16W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE AND MULTIPLE WIRES DOWN ON LILLIAN STREET. TREE
DOWN ON PROSPECT STREET WITH TOP HALF OF TREE ON WIRES.
TREE DOWN ON SALEM AT HILLTOP STREET AND FRONT END
LOADER REQUESTED.
0212 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
MANHOLE COVER LIFTED OFF THE ROADWAY AT WALTHAM AND
MERRITT STREETS.
0213 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON WOOD STREET
0213 PM TSTM WND DMG MEDFORD 42.42N 71.11W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON BRADLEY ROAD
0213 PM TSTM WND DMG NORTH READING 42.57N 71.07W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREES AND POWER LINES DOWN ON HILLVIEW ROAD.
0213 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE BRANCH DOWN ON WALTHAM STREET.
0218 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/23/2017 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON JENKINS ROAD AT THE ENTRANCE OF
CAMP EVERGREEN.
0218 PM TSTM WND DMG WILMINGTON 42.56N 71.17W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN IN ROADWAY ON FERN AVENUE
0220 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD PERPENDICULAR TO SOUTH STREET.
&&
KABLocal storm report, Jun 23, 2:53 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM LIGHTNING WILMINGTON 42.56N 71.17W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRIKE TO RESIDENCE ON BRANDT AVENUE.
0218 PM TSTM WND DMG NORTH READING 42.57N 71.07W
06/23/2017 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ACROSS THE ROAD ON HAVERHILL STREET
0220 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN BLOCKING ROADON SOUTH MAIN STREET JUST PAST
PHILIPS INDOOR TRACK.
0225 PM TSTM WND DMG ANDOVER 42.66N 71.14W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE LIMB DOWN ON POWER LINES ON SHAWSHEEN ROAD NEAR
WEST MIDDLE SCHOOL.
0230 PM LIGHTNING DANVERS 42.57N 70.95W
06/23/2017 ESSEX MA AMATEUR RADIO
LIBERTY TREE MALL STRUCK BY LIGHTNING AND GENERATOR
DAMAGED.
0233 PM TSTM WND DMG LYNNFIELD 42.54N 71.04W
06/23/2017 ESSEX MA AMATEUR RADIO
POWER LINES DOWN ON ORCHARD LANE
0234 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN BLOCKING ROUTE 133
0235 PM TSTM WND DMG GEORGETOWN 42.73N 70.98W
06/23/2017 ESSEX MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN.
0235 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON SPOFFORD ROAD. LARGE TREE DOWN
TAKING DOWN A UTILITY POLE ON SPRUCEWOOD CIRCLE AT
WOODCREST ROAD. A COUPLE OF TREES DOWN ON WASHINGTON
STREET.
0235 PM TSTM WND DMG BOXFORD 42.67N 70.99W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN BLOCKING THE ROAD ON WOODCREST
ROAD.
0248 PM TSTM WND DMG WEST NEWBURY 42.80N 71.00W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE BRANCH DOWN ON WIRES ON STEWART STREET NEAR
HEMINGWAY PLACE.
&&
KABLocal storm report, Jun 23, 3:04 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG NEWBURY 42.80N 71.00W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN ON HIGH ROAD JUST SOUTH OF RIVER FRONT
MARINES
0248 PM TSTM WND DMG NEWBURYPORT 42.81N 70.89W
06/23/2017 ESSEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON LINE STREET.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:43 PM EDT | Special Weather Statement | BOX | Essex, Middlesex, Suffolk | 47 min |
| Jun 23, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 64 min |
| Jun 23, 2:32 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 17 min |
| Jun 23, 2:33 PM EDT | Special Marine Warning | BOX | 57 min |
Nearby
Coastal Flood Statements in Massachusetts, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.